MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G34337
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an interventional procedure of the superficial femoral artery (sfa), an advance 18 lp low profile balloon catheter ruptured.A cook inflation device was used to inflate the balloon one time to eight atmospheres, at which point the balloon ruptured.The lesion, which was located in the mid-sfa, was reportedly eighty-percent occluded/stenosed, and the anatomy was extremely calcified.Blood was noted in the inflation device at the time of rupture.The balloon was not inflated within a stent.Although a cook sheath was used, the balloon was removed from the patient by itself, while maintaining negative pressure.The procedure was successfully completed with another device of the same type.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Upon return and initial evaluation of the complaint device, a pinhole was noted in the balloon material.
 
Additional Manufacturer Narrative
Occupation = lead tech.Device has been returned and preliminary evaluation has been performed, however, our investigation is ongoing and device evaluation summary will be included in our follow up report once our investigation has been completed.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an interventional procedure of the superficial femoral artery (sfa), an advance 18 lp low profile balloon catheter ruptured.A cook inflation device was used to inflate the balloon one time to eight atmospheres, at which point the balloon ruptured.The lesion, which was located in the mid-sfa, was reportedly eighty-percent occluded/stenosed, and the anatomy was extremely calcified.Blood was noted in the inflation device at the time of rupture.The balloon was not inflated within a stent.Although a cook sheath was used, the balloon was removed from the patient by itself, while maintaining negative pressure.The procedure was successfully completed with another device of the same type.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), drawings, instructions for use (ifu), quality control procedures, and specifications were conducted during the investigation.A visual inspection of the returned device was also conducted.The complaint device was returned to cook for investigation.A pinhole was noted in the balloon upon inflation using a syringe filled with water.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other related complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu) warns, "if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the device master record (dmr), dhr, ifu, and investigation of the return device, suggests that there is evidence the device was manufactured to specification.Based on the available information and results of the investigation, cook has concluded that patient anatomy contributed to this incident.The anatomy was extremely calcified and 80% occluded/stenosed.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15287360
Report Number1820334-2022-01397
Device Sequence Number19458984
Product Code LIT
UDI-Device Identifier10827002343372
UDI-Public(01)10827002343372(17)250316(10)14602613
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2025
Device Model NumberG34337
Device Catalogue NumberPTA4-18-150-6-10
Device Lot Number14602613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2022
Supplement Date Received by Manufacturer12/07/2022
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 4FR90CM ANSEL SHEATH, COOK INFLATION DEVICE.
Patient Age71 YR
Patient SexMale